MAUDE Adverse Event Report: AMO MANUFACTURING USA, LLC WHITESTAR SIGNATURE PRO; UNIT, PHACOFRAGMENTATION

AMO MANUFACTURING USA, LLC WHITESTAR SIGNATURE PRO; UNIT, PHACOFRAGMENTATION
Model Number NGP680301
Medical Device Problem Code Mechanical Problem (1384)
Health Effect - Clinical Codes Eye Injury (1845); Corneal Clouding/Hazing (1878); Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 04/25/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Additional narrative information: age at time of event: unknown.Date of birth and gender: unknown.Patient weight: unknown.Ethnicity and race: unknown.Telephone number: (b)(6).A review of records related to the device including labeling, complaint trending, and risk documentation will be performed.Upon completion of this review, if there is any further relevant information obtained, a supplemental medwatch will be filed.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported that during procedure, it was unable to stop aspiration and irrigation, when the footpedal was released.It was unable to activate backflush.As a result, the anterior chamber became unstable, however, there was no posterior capsule rapture.Doctor switched the footpedal from wireless to wired mode and rebooted, however, the issue was not resolved.It got a pedal error like "it's still being pressed".Then, customer detached and reattached all equipment, tried it from the beginning, and the machine started working, and procedure was successfully completed with 60 minutes delay.Anterior vitrectomy cutter was used to treat.Additional information was received, and it was learnt that visual acuity of the patient decreased from 0.05 (pre-op) to 0.02 (post op).It was also diagnosed that patient had bullous keratopathy and decreased corneal endothelial cell.Reportedly subconjunctival injection of dexart was given for inflammation to subside.No further information provided.
 
Additional Manufacturer Narrative
Correction data in the initial mdr the component code was inadvertently not populated.Section h6: component code - 819 - foot pedal.Additional information: device evaluation: service was completed and product evaluation was performed for this incident.Device failed to function as intended during functional testing performed by service.Foot pedal was replaced.No product deficiency was identified.Section h6: investigational findings: 3248 - wireless communication problem.Section h6: investigational conclusions: 4307 - cause traced to component failure.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.

Brand Name
WHITESTAR SIGNATURE PRO
Common Device Name
UNIT, PHACOFRAGMENTATION
Manufacturer (Section D)
AMO MANUFACTURING USA, LLC
510 cottonwood drive
milpitas CA 95035
Manufacturer Contact
somyata nagpal
31 technology drive
irvine, CA 92618
7142478552
MDR Report Key16968516
Report Number3012236936-2023-01268
Device Sequence Number20144623
Product Code HQC
UDI-Device Identifier05050474596146
UDI-Public(01)05050474596146
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K151636
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 10/11/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberNGP680301
Device Catalogue NumberNGP680301
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/25/2023
Supplement Date Received by Manufacturer09/15/2023
Initial Report FDA Received Date05/19/2023
Supplement Report FDA Received Date10/11/2023
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured09/01/2020
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown